• question-icon

    What causes itching in the genitals?

default
Posted on Mon, 7 Aug 2017 in Skin Hair and Nails
Question: Intense itching and of the genitalia for several months. have had several UTI.
doctor
Answered by Dr. V. N. S. Parinam 1 hour later
Brief Answer:
Oestrogen cream

Detailed Answer:
Hi,

Thanks for the query.

It is common to have this problem on the genitalia due to following reasons:
1) Dryness of the area because of menopause
2) Frequent UTI
3) Excess use of medications like anti itch tablets, antibiotics.

I suggest to use Evening primrose oil tablets and topical oestrogen cream. Also cut your nails short as it can injure the genitalia further and cause more problems.
If you can stop scratching by various means the itch will automatically stop in a day or two. So wear cotton clothes and undergarments tightly so that scratching is not possible even at night.

If the above measures do not help you need a prescription medicine from local OBGYN.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. V. N. S. Parinam

General & Family Physician

Practicing since :2008

Answered : 1731 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. V. N. S. Parinam
  • Q - Suggest treatment for hernia and tingling senstion

  • Q - What causes excessive sweating?

  • Q - What causes dark color bleeding after taking unwanted 72?

  • Q - Is pachkarma treatment effective in treatment of DVT?

  • Q - Does nicotine cause chest pain?

  • Q - What causes tremors in hands and dizziness despite having high BP?

  • Q - What causes white coating on tongue?

  • Q - What causes black specks in stool?

  • Q - What does a black spot on palm indicate?

  • Q - What causes difficulty walking after having Bactrim DS?

backtotop2